Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 125, NWS Lubbock, TX

May 26, 2001Castro County, Parmer County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at May 26, 2001, 10:01 PM CDT for Castro County, Parmer County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2001, 10:01 PM CDT (03:01 UTC)
Expired
May 26, 2001, 10:45 PM CDT
In force
44 min
Issued by
NWS Lubbock, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Castro County, TX, Parmer County, TX

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:29 PM CDT, 6 hours 32 minutes earlier.

Area forecast discussion, May 26, 3:29 PM CDT, 6 hours 32 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
329 PM CDT SAT MAY 26 2001

...CORRECTED TEMPERATURES IN PRELIM NUMBERS BELOW...

SFC OBS INDICATING MOISTURE AXIS FROM AMA-CDS-ABI WITH LAPS
INDICATING CAPE VALUES OF 2000-3500 J/KG IN THIS AREA. SOME CU
GOING UP IN THE AXIS...ESPECIALLY W/SW OF AMA WHERE LAPS INDICATES
WEAKER CAP. MEANWHILE DRYLINE IS STILL VERY FAR TO THE WEST NEAR A
ROW-LVS LINE WITH LINE OF CU/TSRA GOING UP ON IT. GIVEN THIS SET UP
WOULD LOOK FOR TSRA TO DEVELOP OR ADVECT INTO WRN ZONES SIMILAR TO
LATEST RUC RUN THEN SPREAD SOUTHEASTWARD. ACTIVITY SHOULD CONTINUE
AFTER SUNSET AS IT MOVES INTO INCREASING LLJ. CHC POPS FOR NOW
PENDING RADAR/SATELLITE/SFC OB EVALUATION CLOSER TO ZONE ISSUANCE.

WOULD LIKELY HAVE A MESOSCALE BOUNDARY OR TWO IN THE AREA TOMORROW.
HOWEVER...MIDLEVEL TEMPS WILL CONTINUE TO INCREASE WITH MODELS
SUGGESTING 14-16C RANGE. PROGGED SOUNDINGS ALSO DEPICTING
INCREASING CAP. THUS THINK CONVECTION WILL BE SEVERELY LIMITED
TOMORROW AFTN/EVE. EXCEPTION WOULD BE NERN ZONES WHERE CAP WILL BE
WEAKER AND WHERE AREA WILL BE CLOSER TO SOUTHWARD MOVING SYNOPTIC
SCALE FRONTAL BOUNDARY. ETA/AVN BOTH BRING THIS BOUNDARY INTO THE FA
MEMORIAL DAY. HOWEVER CAP IS THE BIG LIMITING FACTOR. WILL PROBABLY
TAKE A WHILE TO BREAK CAP...IF AT ALL...AND WILL LIMIT POP WORDING TO
FIFTH PERIOD ATTM.

BOUNDARIES REMAIN IN AREA THROUGH MIDWEEK WITH WEAKENING CAP. WILL
THUS KEEP SLIGHT CHC WORDING GOING.

FRIONA       60/92/60/87 3111
TULIA        60/92/60/87 3111
BROWNFIELD   62/93/65/93 3111
LUBBOCK      62/93/65/93 3111
CHILDRESS    64/90/65/85 4221
ASPERMONT    67/93/67/93 4111

.LUB...NONE.

BARRITT

In the hours before

Special weather statement, May 26, 5:45 PM CDT, 4 hours 16 minutes before
TXZ022>026-028>032-034>038-040>044-270300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
545 PM CDT SAT MAY 26 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR THE
FOLLOWING COUNTIES UNTIL 1000 PM CDT SATURDAY EVENING...

KING...HALL...HALE...FLOYD...CROSBY...CHILDRESS...SWISHER...LYNN...
LUBBOCK...HOCKLEY...MOTLEY...GARZA...CASTRO...STONEWALL...TERRY...
KENT...COTTLE...BRISCOE...DICKENS AND LAMB...

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMEKNTS AND POSSIBLE
WARNINGS.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:03 PM CDTSevere Thunderstorm WarningLUBCrosby42 min
May 26, 7:12 PM CDTSevere Thunderstorm WarningLUBDickens48 min
May 26, 7:28 PM CDTSevere Thunderstorm WarningLUBKent62 min
May 26, 7:59 PM CDTSevere Thunderstorm WarningLUBGarza46 min
May 26, 10:30 PM CDTSevere Thunderstorm WarningLUBLamb60 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.